Alert archive / Florida / Beach Hazards Statements in 2023
Beach Hazards Statement 1, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Jan 14, 2023, 3:01 AM EST for 5 counties in Florida. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2023, 3:01 AM EST (08:01 UTC)
- Expired
- Jan 16, 2023, 3:07 AM EST
- In force
- 48 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WHUS42 KMLB 140801 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 301 AM EST Sat Jan 14 2023 FLZ141-154-159-164-347-447-647-747-150900- /O.NEW.KMLB.BH.S.0001.230114T0801Z-230115T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 301 AM EST Sat Jan 14 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong, gusty northwest winds producing a strong, southward flowing longshore current, choppy surf and breaking waves up to 5 feet. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rough surf will make swimming conditions hazardous. Rip currents will also be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... Entering the surf on a chilly, windy day with rough surf is dangerous and highly discouraged! && $$
2 follow-up statements
231 WHUS42 KMLB 150817 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 317 AM EST Sun Jan 15 2023 FLZ141-154-159-164-347-447-647-747-160900- /O.EXT.KMLB.BH.S.0001.000000T0000Z-230116T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 317 AM EST Sun Jan 15 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong, gusty northwest winds producing choppy surf and breaking waves up to 4 feet. A building swell producing a moderate risk for dangerous rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rough surf will make swimming conditions hazardous. Rip currents will also be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... Entering the water, especially on a chilly day like today, is highly discourages due to the hazardous surf and rip current conditions. && $$
209 WHUS42 KMLB 160807 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 307 AM EST Mon Jan 16 2023 FLZ141-154-159-164-347-447-647-747-180900- /O.CAN.KMLB.BH.S.0001.000000T0000Z-230116T0900Z/ /O.NEW.KMLB.RP.S.0001.230116T0807Z-230118T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 307 AM EST Mon Jan 16 2023 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TUESDAY NIGHT... * WHAT...Dangerous rip currents and rough surf. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late Tuesday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 13, 10:50 PM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 13, 10:50 PM EST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1050 PM EST Fri Jan 13 2023
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1050 PM EST Fri Jan 13 2023
Low to mid level clouds continue to stream southeastward across
east central Florida tonight. Conditions are noticeably colder
and drier with temperatures falling into the 50s and upper 40s per
recent observations. With northwest winds gusting 20 to 30 mph,
wind chill values are beginning to fall near or below 40 degrees
north of Interstate 4. The current forecast is on track with lows
expected to bottom out in the mid 30s to around 40 degrees along
the coast. A Wind Chill Advisory is in place, starting at midnight
and continuing through 10 AM Saturday. Wind chill values are
forecast to reach the low 30s for several hours in the morning and
may even reach the upper 20s briefly, north of I-4.
&&
.MARINE...
Issued at 1050 PM EST Fri Jan 13 2023
Tonight (modified previous)...Latest observations from Buoy 41009
indicate wave heights are increasing with gusts just above 30
kts. Gale Warning is now in effect through Saturday for the
offshore waters/Gulf stream for frequent gusts to Gale force,
which will build seas 10-12 feet. Small Craft Advisory conditions
persist nearshore with 4 to 7 ft seas expected.
&&
.FIRE WEATHER...
Issued at 255 PM EST Fri Jan 13 2023
Much colder and drier air will overspread the area behind a strong cold
front tonight. Near-critical conditions expected on Saturday, with
Northwest winds 15 mph and gusty along with min RH values 35 to 40
percent. Winds decrease Sunday, as high pressure center moves closer and
the pressure gradient slackens, dropping to 10mph or less. However, min
RHs will be lower, falling to 30-35 percent with immediate coastal areas
expected to remain closer to 40 percent.
&&
.AVIATION...
(06Z TAFS)
Issued at 1050 PM EST Fri Jan 13 2023
VFR conditions with CIGS generally 035-045 AGL with stratocu
moving southeast across the terminals overnight. A gradual
decrease in cloudiness is expected through sunrise. WNW winds
continue around 12 to 20 kts with gusts 25-30 kts. VFR is forecast
for Saturday with NW winds remaining gusty.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 38 51 34 59 / 0 0 0 0
MCO 39 54 35 62 / 0 0 0 0
MLB 40 55 35 62 / 0 0 0 0
VRB 40 56 35 63 / 0 0 0 0
LEE 38 53 34 60 / 0 0 0 0
SFB 38 53 34 61 / 0 0 0 0
ORL 39 54 36 60 / 0 0 0 0
FPR 40 57 34 63 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Chill Advisory until 10 AM EST Saturday for FLZ041-044>046-
053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
747.
AM...Small Craft Advisory until 10 PM EST Saturday for AMZ550-552.
Small Craft Advisory until 4 PM EST Sunday for AMZ555.
Gale Warning until 4 PM EST Saturday for AMZ570-572-575.
Small Craft Advisory from 4 PM Saturday to 4 PM EST Sunday for
AMZ570-572-575.
&&
Schaper/PendergrastHazardous weather outlook, Jan 13, 8:00 PM EST, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 800 PM EST Fri Jan 13 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-141200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 800 PM EST Fri Jan 13 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... Temperatures will fall into the upper 30s tonight. Northwest winds between 10 and 15 mph will combine with the cold air to produce widespread wind chills in the upper 20s to lower 30s. A Wind Chill Advisory is in effect for all of east central Florida overnight. Be sure to dress appropriately for the cold, including wearing a hat, gloves and a scarf. Be sure to bring your pets indoors! .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... A Small Craft Advisory is currently in effect for all east central Florida waters. Winds will continue to increase tonight, gusting 25 to 35 knots. A Gale Warning has been issued for the waters beyond 20 nautical miles starting at 10 PM for sustained winds between 25 and 30 knots with gusts to gale force. Seas will build up to 12 feet in the Gulf Stream. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Temperatures will remain in the upper 30s into early Saturday morning, then turn quite cold again Saturday night into Sunday morning, with lighter winds as high pressure settles across the area. This should produce even colder temperatures in the low to mid 30s and patchy frost in wind protected areas. Temperatures are also trending colder for Sunday night into Monday morning, with rural areas west of I-95 forecast to fall below 40 degrees. Patchy frost possible early Monday morning. Conditions will remain hazardous in the surf zone Saturday with choppy, breaking waves up to 5 feet and a strong southward flowing longshore current. Hazardous boating conditions will continue behind the front into this weekend with Small Craft Advisories remaining in effect through Sunday afternoon. Very dry air will overspread the area as high pressure settles over Florida this weekend. The combination of dry air and breezy to windy conditions will increase the fire weather danger on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper/Law/Tollefsen
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:21 AM EST | Freeze Watch | MLB | Lake, Volusia | 12 hr |
| Jan 14, 1:17 PM EST | Frost Advisory | MLB | Brevard, Indian River, Martin, Orange, Saint Lucie, Seminole and 1 more | 17 hr |
| Jan 14, 1:17 PM EST | Freeze Warning | MLB | Lake, Okeechobee, Osceola, Volusia | 19 hr |
Nearby
Beach Hazards Statements in Florida, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.